Alert archive / Nevada / High Wind Warnings in 2019

High Wind Warning 2, NWS Elko, NV

April 8, 2019Elko County, Nye County, Nevada

NWS Elko, NV issued this high wind warning at Apr 8, 2019, 2:17 PM PDT for Elko County, Nye County, Nevada. It took effect at Apr 9, 2019, 5:00 PM PDT. It was in force for 24 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 8, 2019, 2:17 PM PDT (21:17 UTC)
In effect from
Apr 9, 2019, 5:00 PM PDT
Expired
Apr 10, 2019, 5:00 PM PDT
In force
24 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Nye County, NV

What was reported inside it

TimeReportWhereRemark
Apr 9, 8:03 PM PDTNON-TSTM WND GST 645 Sw Ruby Valley, NVMESONET STATION RBVN2 RUBY VALLEY RAWS.
Apr 10, 1:03 AM PDTNON-TSTM WND GST 695 Sw Ruby Valley, NVMESONET STATION RBVN2 RUBY VALLEY.
Apr 10, 7:16 AM PDTNON-TSTM WND GST 614 Ssw Ruby Valley, NVMESONET STATION RBYNV RUBY VALLEY NDOT.
Apr 10, 11:03 AM PDTNON-TSTM WND GST 4218 Nne Wells, NVMESONET STATION HDSNV US-93 HD SUMMIT. ADVISORY OUT FROM 4/9/2019 TUES-THROUGH WED 11 PM FOR STRONG AND GUSTY WINDS. NV HIGHWAY PATROL REPORTED ON 4/10/2019 AT 11:10 AM STATED A PICKUP PULLING A TRAVEL TRALER WAS IMPACTED BY WINDS, BLOWN OFF THE ROAD, ROLLED A
Apr 10, 11:32 AM PDTNON-TSTM WND GST 582 S Ruby Lake, NVMESONET STATION RLKN2 RUBY LAKE RAWS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2019-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2019-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1510 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
315 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

585 
WWUS75 KLKN 082117
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
217 PM PDT Mon Apr 8 2019

NVZ040-091530-
/O.UPG.KLKN.HW.A.0001.190409T1800Z-190410T1200Z/
/O.NEW.KLKN.WI.Y.0008.190410T0600Z-190411T0600Z/
/O.NEW.KLKN.WI.Y.0008.190409T2100Z-190410T0000Z/
/O.NEW.KLKN.HW.W.0002.190410T0000Z-190410T0600Z/
Northwestern Nye County-
217 PM PDT Mon Apr 8 2019

...WIND ADVISORY IN EFFECT FROM 2 PM TO 5 PM PDT TUESDAY...
...HIGH WIND WARNING IN EFFECT FROM 5 PM TO 11 PM PDT TUESDAY...
...WIND ADVISORY IN EFFECT FROM 11 PM TUESDAY TO 11 PM PDT
WEDNESDAY...

The National Weather Service in Elko has issued a High Wind
Warning...which is in effect from 5 PM to 11 PM PDT Tuesday. a
Wind Advisory has also been issued. This Wind Advisory is in
effect from 2 PM to 5 PM PDT Tuesday. In addition...a Wind
Advisory has been issued. This Wind Advisory is in effect from
11 PM Tuesday to 11 PM PDT Wednesday. 

* WINDS...Strong post frontal winds are expected in northern Nye
  county. Northwest winds with speeds of 40 mph with gusts to 60
  mph.

* TIMING...The strong winds are expected to begin Tuesday 
  afternoon lasting through Tuesday evening.

* IMPACTS...The strong winds will blow away loose and unanchored
  property. The winds will make travel difficult which will be 
  most pronounced with high profile vehicles. These winds will 
  impact Tonopah and Highway 6. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NVZ033-091530-
/O.UPG.KLKN.HW.A.0001.190409T1800Z-190411T0400Z/
/O.NEW.KLKN.WI.Y.0008.190411T0000Z-190411T0600Z/
/O.NEW.KLKN.WI.Y.0008.190409T2100Z-190410T0300Z/
/O.NEW.KLKN.HW.W.0002.190410T0300Z-190411T0000Z/
Southeastern Elko County-
217 PM PDT Mon Apr 8 2019

...WIND ADVISORY IN EFFECT FROM 2 PM TO 8 PM PDT TUESDAY...
...HIGH WIND WARNING IN EFFECT FROM 8 PM TUESDAY TO 5 PM PDT
WEDNESDAY...
...WIND ADVISORY IN EFFECT FROM 5 PM TO 11 PM PDT WEDNESDAY...

The National Weather Service in Elko has issued a High Wind
Warning...which is in effect from 8 PM Tuesday to 5 PM PDT
Wednesday. a Wind Advisory has also been issued. This Wind
Advisory is in effect from 2 PM to 8 PM PDT Tuesday. In
addition...a Wind Advisory has been issued. This Wind Advisory is
in effect from 5 PM to 11 PM PDT Wednesday. 

* WINDS...Strong post frontal winds are expected in southeastern
  Elko county. Northwest winds with speeds of 40 mph with gusts to
  60 mph. 

* TIMING...The strong winds are expected to begin Tuesday evening
  lasting through Wednesday afternoon.

* IMPACTS...The winds will blow away loose and unanchored
  property. The winds will make travel difficult which will be
  most pronounced with high profile vehicles. The winds will
  impact I-80 and Wendover.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NVZ041-091530-
/O.NEW.KLKN.HW.W.0002.190410T0000Z-190410T0600Z/
/O.NEW.KLKN.WI.Y.0008.190409T2100Z-190410T0000Z/
/O.NEW.KLKN.WI.Y.0008.190410T0600Z-190411T0600Z/
Northeastern Nye County-
217 PM PDT Mon Apr 8 2019

...WIND ADVISORY IN EFFECT FROM 2 PM TO 5 PM PDT TUESDAY...
...HIGH WIND WARNING IN EFFECT FROM 5 PM TO 11 PM PDT TUESDAY...
...WIND ADVISORY IN EFFECT FROM 11 PM TUESDAY TO 11 PM PDT
WEDNESDAY...

The National Weather Service in Elko has issued a High Wind
Warning...which is in effect from 5 PM to 11 PM PDT Tuesday. a
Wind Advisory has also been issued. This Wind Advisory is in
effect from 2 PM to 5 PM PDT Tuesday. In addition...a Wind
Advisory has been issued. This Wind Advisory is in effect from
11 PM Tuesday to 11 PM PDT Wednesday. 

* WINDS...Strong post frontal winds are expected in northern Nye
  county. Northwest winds with speeds of 40 mph with gusts to 60
  mph.

* TIMING...The strong winds are expected to begin Tuesday 
  afternoon lasting through Tuesday evening.

* IMPACTS...The strong winds will blow away loose and unanchored
  property. The winds will make travel difficult which will be
  most pronounced with high profile vehicles. These winds will
  impact Highway 6. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NVZ031-034-035-037-039-091530-
/O.NEW.KLKN.WI.Y.0008.190410T0000Z-190411T0600Z/
Northern Elko County-Ruby Mountains/East Humboldt Range-
White Pine County-
Southern Lander County and Southern Eureka County-
South Central Elko County-
217 PM PDT Mon Apr 8 2019

...WIND ADVISORY IN EFFECT FROM 5 PM TUESDAY TO 11 PM PDT
WEDNESDAY...

The National Weather Service in Elko has issued a Wind Advisory...
which is in effect from 5 PM Tuesday to 11 PM PDT Wednesday. 

* WINDS...Strong post frontal winds are expected in northern Elko,
  White Pine, Southern and Lander counties. Northwest winds with
  speeds of 30 mph with gusts to 50 mph.
 
* TIMING...The strong winds are expected to begin Tuesday
  afternoon lasting through Wednesday afternoon.

* IMPACTS...The winds will blow away loose and unanchored
  property. The winds will make travel difficult which will be
  most pronounced with high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

SH
4 follow-up statements
781 
WWUS75 KLKN 090945
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
245 AM PDT Tue Apr 9 2019

NVZ033-100345-
/O.NEW.KLKN.WI.Y.0009.190409T2100Z-190410T0300Z/
/O.CON.KLKN.HW.W.0002.190410T0300Z-190411T0000Z/
/O.CON.KLKN.WI.Y.0008.190411T0000Z-190411T0600Z/
Southeastern Elko County-
245 AM PDT Tue Apr 9 2019

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT
THIS EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
5 PM PDT WEDNESDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM TO 11 PM PDT
WEDNESDAY...

The National Weather Service in Elko has issued a Wind Advisory...
which is in effect from 2 PM this afternoon to 8 PM PDT this
evening. 

* WINDS...Strong post frontal winds are expected in southeastern 
  Elko county. Northwest winds with speeds of 40 mph with gusts 
  to 60 mph. 

* TIMING...The strong winds are expected to begin Tuesday 
  evening lasting through Wednesday afternoon. 

* IMPACTS...The winds will blow away loose and unanchored 
  property. The winds will make travel difficult which will be 
  most pronounced with high profile vehicles. The winds will 
  impact I-80 and Wendover.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NVZ040-100345-
/O.NEW.KLKN.WI.Y.0009.190409T2100Z-190410T0000Z/
/O.CON.KLKN.HW.W.0002.190410T0000Z-190410T0600Z/
/O.CON.KLKN.WI.Y.0008.190410T0600Z-190411T0600Z/
Northwestern Nye County-
245 AM PDT Tue Apr 9 2019

...WIND ADVISORY IN EFFECT FROM 2 PM TO 5 PM PDT THIS AFTERNOON...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 11 PM PDT THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
11 PM PDT WEDNESDAY...

The National Weather Service in Elko has issued a Wind Advisory...
which is in effect from 2 PM to 5 PM PDT this afternoon. 

* WINDS...Strong post frontal winds are expected in northern Nye 
  county. Northwest winds with speeds of 40 mph with gusts to 60 
  mph. 

* TIMING...The strong winds are expected to begin Tuesday 
  afternoon lasting through Tuesday evening.

* IMPACTS...The strong winds will blow away loose and 
  unanchored property. The winds will make travel difficult 
  which will be most pronounced with high profile vehicles. 
  These winds will impact Tonopah and Highway 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NVZ041-100345-
/O.NEW.KLKN.WI.Y.0010.190410T0600Z-190411T0600Z/
/O.CON.KLKN.HW.W.0002.190410T0000Z-190410T0600Z/
/O.CON.KLKN.WI.Y.0008.190409T2100Z-190410T0000Z/
Northeastern Nye County-
245 AM PDT Tue Apr 9 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 5 PM PDT THIS
AFTERNOON...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 11 PM PDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT
WEDNESDAY...

The National Weather Service in Elko has issued a Wind Advisory...
which is in effect from 11 PM this evening to 11 PM PDT
Wednesday. 

* WINDS...Strong post frontal winds are expected in northern Nye 
  county. Northwest winds with speeds of 40 mph with gusts to 60 
  mph. 

* TIMING...The strong winds are expected to begin Tuesday 
  afternoon lasting through Tuesday evening.

* IMPACTS...The strong winds will blow away loose and 
  unanchored property. The winds will make travel difficult 
  which will be most pronounced with high profile vehicles. 
  These winds will impact Highway 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NVZ031-034-035-037-039-100345-
/O.CON.KLKN.WI.Y.0008.190410T0000Z-190411T0600Z/
Northern Elko County-Ruby Mountains/East Humboldt Range-
White Pine County-
Southern Lander County and Southern Eureka County-
South Central Elko County-
245 AM PDT Tue Apr 9 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 PM PDT WEDNESDAY...

* WINDS...Strong post frontal winds are expected in northern 
  Elko, White Pine, Southern and Lander counties. Northwest 
  winds with speeds of 30 mph with gusts to 50 mph. 

* TIMING...The strong winds are expected to begin Tuesday 
  afternoon lasting through Wednesday afternoon.

* IMPACTS...The winds will blow away loose and unanchored 
  property. The winds will make travel difficult which will be 
  most pronounced with high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
224 
WWUS75 KLKN 092112
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
212 PM PDT Tue Apr 9 2019

NVZ040-101515-
/O.CON.KLKN.HW.W.0002.190410T0000Z-190410T0600Z/
/O.CON.KLKN.WI.Y.0009.000000T0000Z-190410T0000Z/
/O.CON.KLKN.WI.Y.0008.190410T0600Z-190411T0600Z/
Northwestern Nye County-
212 PM PDT Tue Apr 9 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
11 PM PDT WEDNESDAY...

* WINDS...Strong post frontal winds are occurring in northern Nye
  county. Northwest winds with speeds of 40 mph with gusts to 60 
  mph. From the evening to Wednesday the winds will weaken to 30 
  mph gusting to 50 mph.

* TIMING...The strong winds are occurring today which will last
  through this evening. The winds will weaken to Advisory level
  this evening and last to Wednesday.

* IMPACTS...The strong winds will blow away loose and 
  unanchored property. The winds will make travel difficult 
  which will be most pronounced with high profile vehicles. 
  These winds will impact Tonopah and Highway 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NVZ041-101515-
/O.CON.KLKN.HW.W.0002.190410T0000Z-190410T0600Z/
/O.CON.KLKN.WI.Y.0008.000000T0000Z-190410T0000Z/
/O.CON.KLKN.WI.Y.0010.190410T0600Z-190411T0600Z/
Northeastern Nye County-
212 PM PDT Tue Apr 9 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
11 PM PDT WEDNESDAY...

* WINDS...Strong post frontal winds are occurring in northern Nye
  county. Northwest winds with speeds of 40 mph with gusts to 60 
  mph. From the evening to Wednesday the winds will weaken to 30 
  mph gusting to 50 mph.

* TIMING...The strong winds are occurring and will last through
  this evening. The winds will weaken to Advisory level this 
  evening and last to Wednesday.

* IMPACTS...The strong winds will blow away loose and 
  unanchored property. The winds will make travel difficult 
  which will be most pronounced with high profile vehicles. 
  These winds will impact Highway 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NVZ033-101515-
/O.CON.KLKN.HW.W.0002.190410T0300Z-190411T0000Z/
/O.CON.KLKN.WI.Y.0009.000000T0000Z-190410T0300Z/
/O.CON.KLKN.WI.Y.0008.190411T0000Z-190411T0600Z/
Southeastern Elko County-
212 PM PDT Tue Apr 9 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
5 PM PDT WEDNESDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM TO 11 PM PDT
WEDNESDAY...

* WINDS...Strong post frontal winds are occurring in southeastern
  Elko county. Northwest winds with speeds of 40 mph with gusts 
  to 60 mph. Wednesday evening the winds will weaken to 30 mph 
  gusting to 50 mph.

* TIMING...The strong winds are occurring today and will last
  through Wednesday afternoon. Wednesday evening the winds will
  weaken to advisory levels. 

* IMPACTS...The winds will blow away loose and unanchored 
  property. The winds will make travel difficult which will be 
  most pronounced with high profile vehicles. The winds will 
  impact I-80 and Wendover.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NVZ031-034-035-037-039-101515-
/O.CON.KLKN.WI.Y.0008.190410T0000Z-190411T0600Z/
Northern Elko County-Ruby Mountains/East Humboldt Range-
White Pine County-
Southern Lander County and Southern Eureka County-
South Central Elko County-
212 PM PDT Tue Apr 9 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY...

* WINDS...Strong post frontal winds are occurring in northern 
  Elko, White Pine, Southern and Lander counties. Northwest winds 
  with speeds of 30 mph with gusts to 50 mph. 

* TIMING...The strong winds are occurring today and will last 
  through Wednesday afternoon.

* IMPACTS...The winds will blow away loose and unanchored 
  property. The winds will make travel difficult which will be 
  most pronounced with high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

SH
877 
WWUS75 KLKN 100937
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
237 AM PDT Wed Apr 10 2019

NVZ033-110345-
/O.CON.KLKN.HW.W.0002.000000T0000Z-190411T0000Z/
/O.CON.KLKN.WI.Y.0008.190411T0000Z-190411T0600Z/
Southeastern Elko County-
237 AM PDT Wed Apr 10 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...
...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING...

* WINDS...Strong winds continue today in southeastern Elko county.
  Northwest winds with speeds of 40 mph with gusts to 60 mph are
  expected. This evening the winds will weaken to 30 mph gusting 
  to 50 mph. 

* TIMING...The strongest winds will occur through this afternoon.
  This evening the winds will weaken to advisory levels.

* IMPACTS...The winds will blow away loose and unanchored 
  property. The winds will make travel difficult which will be 
  most pronounced with high profile vehicles. The winds will 
  impact I-80 and Wendover.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NVZ031-034-035-037-039-040-110345-
/O.CON.KLKN.WI.Y.0008.000000T0000Z-190411T0600Z/
Northern Elko County-Ruby Mountains/East Humboldt Range-
White Pine County-
Southern Lander County and Southern Eureka County-
South Central Elko County-Northwestern Nye County-
237 AM PDT Wed Apr 10 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WINDS...Strong winds will continue in northern Elko, White 
  Pine, Southern and Lander counties. Northwest winds with speeds 
  of 30 mph with gusts to 50 mph can be expected. 

* TIMING...The strong winds will occur this afternoon.

* IMPACTS...The winds will blow away loose and unanchored 
  property. The winds will make travel difficult which will be 
  most pronounced with high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NVZ041-110345-
/O.CON.KLKN.WI.Y.0010.000000T0000Z-190411T0600Z/
Northeastern Nye County-
237 AM PDT Wed Apr 10 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WINDS...Strong winds continue in northern Nye county. Northwest
  winds of 30 mph gusting to 50 mph can be expected. 

* TIMING...The strongest winds are expected this afternoon.

* IMPACTS...The strong winds will blow away loose and 
  unanchored property. The winds will make travel difficult 
  which will be most pronounced with high profile vehicles. 
  These winds will impact Highway 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
937 
WWUS75 KLKN 102107
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
207 PM PDT Wed Apr 10 2019

NVZ033-110600-
/O.CON.KLKN.HW.W.0002.000000T0000Z-190411T0000Z/
/O.CON.KLKN.WI.Y.0008.190411T0000Z-190411T0600Z/
Southeastern Elko County-
207 PM PDT Wed Apr 10 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WINDS...Strong winds continue today in southeastern Elko county.
  Northwest winds with speeds of 30-40 mph with gusts to 60 mph
  are expected. This evening the winds will weaken to 30 mph
  gusting to 50 mph. 

* TIMING...The strongest winds will occur through this 
  afternoon. This evening the winds will weaken to advisory 
  levels. 

* IMPACTS...The winds will blow away loose and unanchored 
  property. The winds will make travel difficult which will be 
  most pronounced with high profile vehicles. The winds will 
  impact I-80 and Wendover.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NVZ031-034-035-037-039-040-110600-
/O.CON.KLKN.WI.Y.0008.000000T0000Z-190411T0600Z/
Northern Elko County-Ruby Mountains/East Humboldt Range-
White Pine County-
Southern Lander County and Southern Eureka County-
South Central Elko County-Northwestern Nye County-
207 PM PDT Wed Apr 10 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WINDS...Strong winds will continue in northern Elko, White 
  Pine, Southern and Lander counties. Northwest winds with 
  speeds of 30 mph with gusts to 50 mph can be expected. 

* TIMING...The strong winds will occur this afternoon to evening.

* IMPACTS...The winds will blow away loose and unanchored 
  property. The winds will make travel difficult which will be 
  most pronounced with high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NVZ041-110600-
/O.CON.KLKN.WI.Y.0010.000000T0000Z-190411T0600Z/
Northeastern Nye County-
207 PM PDT Wed Apr 10 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WINDS...Strong winds continue in northern Nye county. 
  Northwest winds of 30 mph gusting to 50 mph can be expected. 

* TIMING...The strongest winds are expected this afternoon to
  evening.

* IMPACTS...The strong winds will blow away loose and 
  unanchored property. The winds will make travel difficult 
  which will be most pronounced with high profile vehicles. 
  These winds will impact Highway 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

99

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this high wind warning went out at Apr 8, 4:50 AM PDT, 9 hours 27 minutes earlier.

Area forecast discussion, Apr 8, 4:50 AM PDT, 9 hours 27 minutes before
Area Forecast Discussion
National Weather Service Elko NV
450 AM PDT Mon Apr 8 2019

.SYNOPSIS...A few afternoon showers and thunderstorms are
possible mainly north of I-80 as a storm system approaches the
region. A strong cold front will move through the state Tuesday
drastically changing weather conditions with rain and
thunderstorms initially with some accumulating valley snow
possible Tuesday night. Strong winds will also arrive after the
passage of the cold front Tuesday lasting into Wednesday. Another
weather disturbance could bring additional showery weather
Thursday with temperatures rebounding upward closer to normal
Saturday.

&&

.SHORT TERM...Today through Wednesday. Dry and warm conditions
will occur today across the state. Temperatures will climb into
the lower 70s across many valleys. The afternoon heating and
beginning influence of a robust storm system could result in
isolated showers and perhaps a few thunderstorms across northern
NEvada this afternoon mainly north of I-80. The warm and mostly
dry conditions today will be in stark contrast to the weather
Tuesday as a storm system and strong cold front move into the
Great Basin bringing colder temperatures, strong winds, rain, and
snow to much of Nevada.

Weather impacts: The cold front will quickly move through the
state Tuesday morning into Tuesday afternoon. Rain and
a few thunderstorms will initially accompany the front before
colder air and falling snow levels will eventually lead to a
changeover to snow Tuesday night. However, the heavier
precipitation will fall in the form of rain. Light snow
accumulations, generally less than one inch, are expected in the
valleys with higher amounts in mountain areas. This event could
produce up to a quarter inch of rain in some locations.

Wind impacts: Strong west to northwest winds will develop Tuesday
behind the cold front. Winds in some locations will be in the
30-40 mph range with gusts around 60 mph possible. Northwest Nye
and eastern Elko county continue to be the most vulnerable so a
high winds watch remains for northwestern Nye county. A high wind
watch was issued for southeastern Elko county with models
continuing to show windy conditions lasting through Wednesday.
Advisory level winds are expected for much of the state Tuesday
and Wednesday before subsiding Wednesday night.

Temperatures: Temperatures will plummet by 20 degrees in many
locations from Monday to Tuesday. Highs in the 70s today will only
be in the upper 40s to lower 50s today across northern Nevada with
below normal temperatures continuing into Wednesday. Lows tonight
largely in the 40s will drop into the 20s and 30s for Tuesday
night.

.LONG TERM...Wednesday night through next Monday.

Strong upper trough moves east into the Four Corners Wednesday
night and short ridge moves in briefly overnight Wednesday into
Thursday morning. Then another trough drops southeast into the
interior West Thursday and Friday. But there is a much
disagreement in the long range models and so confidence is pretty
low in the details of timing, precip type, and intensity. The
current forecast package has another break later Friday and early
Saturday, but in general the weekend is a bit stormy, especially
in the northern third of the state. The storminess continence
into Monday.

In general, the long range forecast looks like late February/early
March, rather than April: cool, stormy, with mixed precip. Also,
as is typical for spring, a fair amount of breeziness. A raw and
wet period.

&&

.AVIATION...VFR at all sites through the night Sunday, then
increase in southwest winds through Monday afternoon into the
evening. Gusts into the mid 20s knots will be possible at all
sites Monday afternoon and evening. VCTS Monday afternoon and
evening KWMC, KBAM, and KEKO. Increase in clouds and lowering
decks/ceilings all sites except KTPH. Mountains obscured KWMC,
KBAM, KEKO, and KELY, with higher ridges occasionally obscured
KTPH.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from Tuesday morning through late Tuesday night
for Northwestern Nye County.

High Wind Watch from Tuesday morning through Wednesday evening
for Southeastern Elko County.

&&

93/98

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 2:17 PM PDTWind AdvisoryLKNElko, Eureka, Lander, Nye, White Pine56 hr

Nearby

High Wind Warnings in Nevada, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.